Jump to content

Marabotti, 2014 Delayed multifocal recurrent stress-induced cardiomyopathy after antidepressants withdrawal.


Altostrata
 Share

Recommended Posts

  • Administrator

Heart Lung. 2014 May-Jun;43(3):225-30. doi: 10.1016/j.hrtlng.2014.03.003.
Delayed multifocal recurrent stress-induced cardiomyopathy after antidepressants withdrawal.
Marabotti C1, Venturini E2, Marabotti A3, Pingitore A3.

Abstract at http://www.ncbi.nlm.nih.gov/pubmed/24794783

Stress-induced cardiomyopathy is an acute disease characterized by a large left ventricular apical dyskinesia ("apical ballooning"), triggered by intense emotional or physical stress, acute illnesses or, rarely, by alcohol or opiates withdrawal. Connection to stress and apical asynergy suggest a catecholamine-mediated pathogenesis. We recently observed a typical apical stress-induced cardiomyopathy, arising two weeks after a long-lasting antidepressant treatment withdrawal and recurring, a week later, with evidence of inferior wall akinesia. The reported case has several unusual features: 1) both episodes were not preceded by relevant triggering event (except antidepressant discontinuation); 2) early heterozonal relapse was observed; 3) the latency between antidepressant discontinuation and stress-induced cardiomyopathy onset is unusually long. The lack of relevant triggering stress and the evidence of multifocal asynergies could support the hypothesis of a non-catecholaminergic pathogenesis. Moreover, the long latency after antidepressant withdrawal may suggest that prolonged antidepressant treatments may have delayed pathological consequences, possibly related to their known neuroplastic effects.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

  • 7 months later...

I work in a cardiac cath lab and recently had a patient come in who had left ventricular dyskenisia in absence of coronary artery disease, typically called "takosubo" syndrome. After the procedure was done, I asked her if she had recently stopped her AD's, as her med rec list had one listed. She said yes. Now, I'm not a doctor, but this seems to be pretty intriguing and logical to me...I didn't tell her about this paper, but I did mention it to the cardiologist. Sounded as though he thought the same as I. Not sure what he did with the info. However, since joining this site I've begun to understand and see,in my patients, the myriad side effects of these drugs. It is absolutely astonishing how many patients are on AD's. It is truly an epidemic that is causing problems most doctors don't know about.

Currently reinstated Cymbalta(Mar 17,2016) after experiencing withdrawal while switching to Viibryd. Reinstated Cymbalta at 20mg QD.

1999 200mg Zoloft

2010 0mg Zoloft 60mg Cymbalta

2015 60mg Cymbalta 150mg Seroquel 100mg Topamax

Mar. 2016 20mg Cymbalta. 30mg Viibryd doing a quick taper 150mg Seroquel

April 1, 2016 off viibryd, 20mg Cymbalta, 150mg Seroquel

GI & Cardiac meds:

40mg pantoprazole QD

Also take 75mg plavix QD, 3.125mg carvedilol BID, and 81mg aspirin QD.

Link to comment
Share on other sites

  • Administrator

Very interesting, purcy. Cardio symptoms are quite common adverse effects of both taking and going off antidepressants.

 

Quite often, people experience a "hard heartbeat" or pounding that doesn't show up on any tests as abnormal.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

Absolutely right, Alto. Even simple chest pain can be caused by these drugs. Maybe it's because of my current situation, but I find myself looking real hard at my patient's med lists looking for AD's and wondering if their symptoms are side effects. We do numerous normal cath's every week and find no cardiovascular reason for their pain. Wish I was a doctor so I could point them in the right direction, but alas, I am not. If I say anything, I am operating outside my scope of practice and could get into deep trouble. However, I have a good relationship with the cardiologists I work with and am generally able to talk to them about these issues, and they seem receptive. Sorry for the long note, but one more thing: last time I was in hospital with chest pain (which was treated as gastritis) I had a 60 second run of rapid heartbeat or supra ventricular tachycardia. Well, I had stopped Cymbalta 4 days or so prior to that event...I'm sure it was withdrawal related. I can't imagine how many people out there experience this and the doc's never figure it out. It boggles my mind!

Currently reinstated Cymbalta(Mar 17,2016) after experiencing withdrawal while switching to Viibryd. Reinstated Cymbalta at 20mg QD.

1999 200mg Zoloft

2010 0mg Zoloft 60mg Cymbalta

2015 60mg Cymbalta 150mg Seroquel 100mg Topamax

Mar. 2016 20mg Cymbalta. 30mg Viibryd doing a quick taper 150mg Seroquel

April 1, 2016 off viibryd, 20mg Cymbalta, 150mg Seroquel

GI & Cardiac meds:

40mg pantoprazole QD

Also take 75mg plavix QD, 3.125mg carvedilol BID, and 81mg aspirin QD.

Link to comment
Share on other sites

  • 2 years later...
On 4/9/2016 at 3:50 PM, purcy51 said:

I work in a cardiac cath lab and recently had a patient come in who had left ventricular dyskenisia in absence of coronary artery disease, typically called "takosubo" syndrome. After the procedure was done, I asked her if she had recently stopped her AD's, as her med rec list had one listed. She said yes. Now, I'm not a doctor, but this seems to be pretty intriguing and logical to me...I didn't tell her about this paper, but I did mention it to the cardiologist. Sounded as though he thought the same as I. Not sure what he did with the info. However, since joining this site I've begun to understand and see,in my patients, the myriad side effects of these drugs. It is absolutely astonishing how many patients are on AD's. It is truly an epidemic that is causing problems most doctors don't know about.

 

I can't find the actual comment (about Takosuba syndrome) to above article, but thought it might be of interest to purcy51.  

 

https://www.ncbi.nlm.nih.gov/pubmed/25063669

 

Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy